Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My memory is getting worse
Mar 3, 2004

My currents meds- are-fuzeon,3tc,viread,kaletra,reyataz,DDI and ziagen. This is a slavage regime and I have been undectable now since-NOV-03-First time in 15 years.I am also taking lexapro- My question: My memory has been getting really poor lately- My tcells are 200-I would think my memory s/be improving if I am finally undectable-For the about 6 months now I have been off azt- Do you think thats why my memory could be getting worse? I know it crosses the blood brain barrier. My tongue has been coated perhaps having candiasis can cause memory loss? My last guess would be progressing dementia- I am scared, I have never been this forgetful before. Do you have any ideas-I saw in one of the other responses that sypilis can cause memory loss.I am sexually active-could I have it and not know it?Thankyou

Response from Dr. Henry

Good questions. A neuropsychiatric evaluation and possibly a brain scan and spinal tap would be something your HIV specialist might consider after a full history and physical. There have been cases where brain problems progressed despite success in controlling the virus in the blood due to the HIV drugs not penetrating into the brain well. A check for syphilis and other medical conditions would be a part of that evaluation for the important problems you are experiencing. KH



Previous
Hormone Therapy for Waisting and Lab Results
Next
Tonghe bleeds spontaneously. ....Side Effect from Haart?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement